# SDR 2016FA0000230

- Difficulty date: April 29, 2016
- Submitted: May 11, 2016
- Operation: General aviation
- Aircraft: N200KR
- Make and model: Piper PA-28R-200
- Aircraft serial: 28R7635176
- Aircraft time: 9,238 hours
- System (JASC): 7603 · Power Lever
- Part: Throttle Cable
- Part number: MC455322
- Condition: Broken
- Location: Engine
- Part time: 1,653 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

INSPECTED THROTTLE CABLE AND DISCOVERED THAT THE CABLE IS BROKEN INSIDE THE PROTECTED SHEATHING.  THE ORIGINAL MFG PN IS 455-322. THIS THROTTLE CABLE PN IS MC455-322 WHICH IS MFG UNDER A FAA/PMA APPROVED, AFTERMARKET. THIS PART WAS INSTALLED 1/6/2004 AT TOTAL TIME 7584.85. THIS PART FAILED 4/29/16 AT TOTAL TIME 9238.6. THIS PART HAS BEEN IN SERVICE FOR ABOUT 12 YEARS WITH 1653 HOURS ON IT WHICH IS NOT ALOT OF TIME/HOURS.  USUALLY THE ONLY REASON FOR REPLACEMENT IS THAT THEY GET GUMMED UP WHICH MAKES THEM DIFFICULT TO ACTUATE. THE REPLACEMENTS THAT I PERFORMED WERE AFTER THEY HAD BEEN IN SERVICE FOR OVER 30 TO 40 YEARS AND SOME HAVING MORE THAN 10,000 HOURS.  I HAVE THIS CABLE FOR SHIPMENT TO NTSB TO SEE IF THEY CAN DETERMINE THE CAUSE OF THIS THROTTLE CABLE FAILURE. SENT PART TO NTSB FOR ANALYSIS 5/9/16.
